as a person with acne i have tried accutane twice in my life but both times have had to go off of it.i don't see where anybody has mentioned this.the doctor has told me it can cause problems with the liver &kidneys.the liver releases an enzyme if it is being damaged.i had to go in for blood tests every couple weeks while on accutane and my levels were always too high.so both times i had to stop after a month or so.i did notice the usual side effects dry lips,blurred vision,aches etc.but for somebody with acne all your life these side effects are no big deal because it works.i've always had very oily skin and the accutane really helped take that away.also another thing nobody mentioned was alcohol....the doctor told me to refrain from alcohol and excercise.i can understand the excercise because the aches and pains but no doctor seemed really sure about the alcohol part of it.i guess it raises the blood sugar levels or something like that...but in summary i think its a very good drug which in most normal cases doesn't have any major long term side effects.problem is i can never stay on it because of the levels of enzyme coming out of my liver.i guess i'll try it again in a month or two and see what happens.....also the doctor said that 25% of the people's skin becomes oily again after treatment.we'll see what happens........
Posted by Walt Stoll on December 21, 1998 at 10:25:43:
In Reply to: acne posted by dean mullin on December 20, 1998 at 06:06:13:
Welcome to this website. When you are ready to get rid of your acne, go to the archives for this BB & read everything you can find under acne, accutane & accutane side effects.
THEN, if you still have questions, write again. As you get rid of the acne, I hope you will show your gratitude by sharing your experiences with the BB participants. Testimonials change more people's minds than anything I can say. If YOU need testimonials, just start a new topic and title it something like "Acne Resolution Testimonials?"